Alert archive / Nevada / Red Flag Warnings in 2022

Red Flag Warning 4, NWS Las Vegas, NV

April 23, 2022Clark County, Nevada; San Bernardino County, California; Mohave County, Arizona

NWS Las Vegas, NV issued this red flag warning at Apr 23, 2022, 2:57 AM PDT for Clark County, Nevada; San Bernardino County, California; Mohave County, Arizona. It took effect at Apr 24, 2022, 9:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 23, 2022, 2:57 AM PDT (09:57 UTC)
In effect from
Apr 24, 2022, 9:00 AM PDT
Expired
Apr 24, 2022, 6:00 PM PDT
In force
9 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV

The radar

The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 10.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2022-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2022-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
2721 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

268 
WWUS85 KVEF 230957
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
257 AM PDT Sat Apr 23 2022

AZZ101-CAZ229-NVZ466-232200-
/O.NEW.KVEF.FW.W.0004.220424T1600Z-220425T0100Z/
Lake Mead NRA/Colorado River-AZ side-Lower Colorado River Valley-
Lake Mead NRA/Colorado River-NV side-
257 AM PDT Sat Apr 23 2022 /257 AM MST Sat Apr 23 2022/

...RED FLAG WARNING IN EFFECT FROM 9 AM PDT /9 AM MST/ TO 6 PM
PDT /6 PM MST/ SUNDAY FOR GUSTY WINDS AND LOW RH...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 9 AM PDT /9 AM MST/ to 6 PM PDT
/6 PM MST/ Sunday. 

* AFFECTED AREA...In Arizona...Fire weather zone 101.In
  California...Fire weather zone 229.In Nevada...Fire weather zone
  466. The primary area of concern is from Lake Mohave south to
  Lake Havasu.

* TIMING...Winds will increase mid morning and continue through
  the afternoon before subsiding by early evening.

* WIND...North 20 to 30 mph with gusts 35 to 40 mph.

* HUMIDITY...10 to 15 percent in the morning dropping below 10
  percent by midday then 5 to 8 percent in the afternoon.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
4 follow-up statements
318 
WWUS85 KVEF 232007
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
107 PM PDT Sat Apr 23 2022

AZZ101-CAZ229-NVZ466-241000-
/O.CON.KVEF.FW.W.0004.220424T1600Z-220425T0100Z/
Lake Mead NRA/Colorado River-AZ side-Lower Colorado River Valley-
Lake Mead NRA/Colorado River-NV side-
107 PM PDT Sat Apr 23 2022 /107 PM MST Sat Apr 23 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM PDT /9 AM MST/ TO
6 PM PDT /6 PM MST/ SUNDAY FOR GUSTY WINDS AND LOW RH...

* AFFECTED AREA...In Arizona...Fire weather zone 101. In 
  California...Fire weather zone 229. In Nevada...Fire weather 
  zone 466. The primary area of concern is from Lake Mohave 
  south to Lake Havasu. 

* TIMING...Winds will increase mid morning and continue through 
  the afternoon before subsiding by early evening.

* WIND...North 20 to 30 mph with gusts 35 to 40 mph.

* HUMIDITY...10 to 15 percent in the morning dropping below 10 
  percent by midday then 5 to 8 percent in the afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Morgan

weather.gov/lasvegas
317 
WWUS85 KVEF 240848
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
148 AM PDT Sun Apr 24 2022

AZZ101-CAZ229-NVZ466-250100-
/O.CON.KVEF.FW.W.0004.220424T1600Z-220425T0100Z/
Lake Mead NRA/Colorado River-AZ side-Lower Colorado River Valley-
Lake Mead NRA/Colorado River-NV side-
148 AM PDT Sun Apr 24 2022 /148 AM MST Sun Apr 24 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM PDT /9 AM MST/
THIS MORNING TO 6 PM PDT /6 PM MST/ THIS EVENING FOR GUSTY WINDS
AND LOW RH...

* AFFECTED AREA...In Arizona...Fire weather zone 101. In 
  California...Fire weather zone 229. In Nevada...Fire weather 
  zone 466. The primary area of concern is from Lake Mohave 
  south to Lake Havasu. 

* TIMING...Winds will increase mid morning and continue through 
  the afternoon before subsiding by early evening.

* WIND...North 20 to 30 mph with gusts 35 to 40 mph.

* HUMIDITY...10 to 15 percent in the morning dropping below 10 
  percent by midday then 5 to 8 percent in the afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
163 
WWUS85 KVEF 241549
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
849 AM PDT Sun Apr 24 2022

AZZ101-CAZ229-NVZ466-250100-
/O.CON.KVEF.FW.W.0004.220424T1600Z-220425T0100Z/
Lake Mead NRA/Colorado River-AZ side-Lower Colorado River Valley-
Lake Mead NRA/Colorado River-NV side-
849 AM PDT Sun Apr 24 2022 /849 AM MST Sun Apr 24 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT /6 PM MST/
THIS EVENING FOR GUSTY WINDS AND LOW RH...

* AFFECTED AREA...In Arizona...Fire weather zone 101. In 
  California...Fire weather zone 229. In Nevada...Fire weather 
  zone 466. The primary area of concern is from Lake Mohave 
  south to Lake Havasu. 

* TIMING...Winds will continue through the afternoon before 
  subsiding by early evening.

* WIND...North 20 to 30 mph with gusts 35 to 40 mph.

* HUMIDITY...Dropping below 10 percent by midday then 5 to 8 
  percent in the afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
992 
WWUS85 KVEF 250052
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
552 PM PDT Sun Apr 24 2022

AZZ101-CAZ229-NVZ466-250200-
/O.EXP.KVEF.FW.W.0004.000000T0000Z-220425T0100Z/
Lake Mead NRA/Colorado River-AZ side-Lower Colorado River Valley-
Lake Mead NRA/Colorado River-NV side-
552 PM PDT Sun Apr 24 2022 /552 PM MST Sun Apr 24 2022/

...RED FLAG WARNING WILL EXPIRE AT 6 PM PDT /6 PM MST/ THIS
EVENING FOR GUSTY WINDS AND LOW RH...

Breezy north winds along the Colorado River Valley will persist
through sunset, but have subsided to below Red Flag Warning
criteria. Relative humidities have begun to improve into the
double-digits. The Red Flag Warning will be allowed to expire on
time.

$$


weather.gov/lasvegas

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Apr 23, 2:45 AM PDT, 12 minutes earlier.

Area forecast discussion, Apr 23, 2:45 AM PDT, 12 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
245 AM PDT Sat Apr 23 2022

Corrected the issuance time and date

.SYNOPSIS...Dry weather over the weekend will continue through
much of next week along wit rising temperatures that are expected to
be well above normal by Tuesday. Expect breezy to windy periods
through the week, with the strongest winds expected in the Colorado
River Valley near Laughlin and Bullhead City this weekend.

&&

.SHORT TERM...Today and Sunday.

A dry northwest flow aloft will be over the area today with ridging
building in from the west on Sunday. This will result in warmer
temperatures along with mostly clear skies. Winds will be the
primary weather story over the weekend with northerly winds expected
to be in the 10-20 mph range across much of the eastern half of the
area today but is then more focused to the Colorado River Valley and
surrounding areas on Sunday. Enhanced north winds are forecast
within the Colorado River Valley this afternoon but especially on
Sunday when the areal coverage of dry and windy conditions expands.
The area of concern extends from around Laughlin NV south to Lake
Havasu City AZ today and from Lake Mohave to Lake Havasu on Sunday.
Wind guidance looks marginal for wind headlines so none will be
issued at the moment however this could change if forecast winds
were to come in stronger in later model runs. See the fire weather
section below for a more focused discussion on fire conditions over
the weekend.

.LONG TERM...Monday through next Saturday.

Monday will be a fairly tranquil and warm weather day under an
amplified ridge that will be slowly migrating across all western
states. Some lingering north winds gusting around 30 mph will be
confined near Laughlin-Bullhead City. Highs will be in the 80s
across most desert zones and in the lower 90s in the Colorado River
Valley. A breezy to windy pattern then develops Tuesday through
Friday as model ensembles continue to indicate a broad long wave
trough moving into the West Coast Tuesday then slowly moving over
the western states. High temps will peak Tuesday and Wednesday about
10 degrees above normal with readings in the 90s across the desert
zones and upper 90s in the Colorado River Valley.

There are differences in timing and depth of the trough among the
ensemble solutions, but they all support persistent southwest winds
gusting 20 to 30 mph each afternoon Tuesday and Wednesday then
likely increasing Thursday as the trough axis nears our forecast
area. Temperatures will trend downward 3-5 degrees each day Thursday
and Friday in response to height falls associated with the trough
and northwest or north breezes will follow the passage of the trough
axis Friday and Saturday.

&&

.FIRE WEATHER...Fire weather concerns are enhanced over the
weekend along the Colorado River Valley where north winds are
expected to develop in areas where RH values are expected to be in
the single digits. Forecasted winds that meet or exceed criteria are
either not there or marginal for this afternoon. Forecasted wind
speeds are more favorable and more widespread on Sunday. The
combination of stronger winds on Sunday and low RH are expected to
create conditions that are more favorable for rapid fire growth from
any fire starts. With this in mind, my inclination is to monitor
conditions today which could very well tell the story for tomorrow
about how the forecast winds perform vs. reality. I will go ahead
and issue a Red Flag Warning for Sunday for all of our Colorado
River Valley zones although the focus area for the warning will be
from near Lake Mohave south to the Lake Havasu area.

&&

.AVIATION...For Harry Reid...Northwesterly winds in the
northern valley will work south encompassing the entire valley this
morning. Sustained wind 10-14 kts with gusts 20-25 kts after 15Z
into early afternoon. Expect winds to diminish this afternoon with
the direction between 10 and 40 degrees. Winds are expected to favor
a west-northwest direction at around 10 knots. Winds should flop
back northwesterly much of the night before shifting back northeast-
east Sunday. Mostly clear skies with area of high clouds expected to
stay just south of the valley.

For the rest of southern Nevada, northwest Arizona and southeast
California...Northerly flow across the region this weekend.
Strongest winds will impact terminals within the lower Colorado
River Valley between KIFP-KHII. North gusts 25-30 kts today,
followed by gusts 30-35 kts Sunday. Gusts not as stronger away from
the lower Colorado River Valley, generally 15-25 kts. High clouds
predominately across southeast California and lower Colorado River
Valley this morning, otherwise no significant weather forecast.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

SHORT TERM/FIRE WEATHER...Salmen
LONG TERM...Adair
AVIATION...Pierce

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 1:07 PM PDTLake Wind AdvisoryVEF29 hr

Nearby

Red Flag Warnings in Nevada, 2022Red Flag Warnings in California, 2022Red Flag Warnings in Arizona, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.